Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 7, 2018, 7:37 AM CST for Monroe County, Mississippi. It took effect at Feb 7, 2018, 11:15 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2018, 7:37 AM CST (13:37 UTC)
- In effect from
- Feb 7, 2018, 11:15 AM CST
- Expired
- Feb 8, 2018, 11:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 15.57 ft at Feb 7, 2018, 8:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 7, 5:28 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 7, 5:28 AM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
528 AM CST Wed Feb 7 2018
.UPDATE...
Updated to include the 12z aviation discussion.
&&
.PREV DISCUSSION... /issued 238 AM CST Wed Feb 7 2018/
DISCUSSION...
A cold front has just passed through Monroe County, MS. As a
result, winds have turned around to the north or northwest across
the entire Mid-South. Colder temperatures are filtering into the
area. The freezing line currently stretches from near Harrisburg,
Arkansas northeastward to Union City, TN. North and west of this
line, freezing rain or freezing drizzle is occurring while south
and east of this line remains rain. Latest HRRR shows
precipitation quickly shifting east over the next 2-4 hours. May
be allowed to cancel at least the Ice Storm Warning early. Will
make a last minute call just before 4 AM.
Precipitation should be completely out of the Mid-South by
18Z(12 PM CST.) Clouds will likely be slower to clear.
Temperatures will remain chilly today with highs ranging from the
mid 30s across the Missouri Bootheel and Northwest Tennessee to
around 50 degrees near Monroe County, MS. However, highs in
locations southeast of Tupelo, MS will occur at 12Z(6 AM CST).
Expect temperatures to drop into the lower to mid 40s over the
course of the day.
Clouds will clear by tonight as SFC high pressure builds into the
region. With clear skies and light winds, expect temperatures to
plummet into the lower to mid 20s for lows.
Temperatures will begin to rebound on Thursday as the high shifts
east. Expect highs to range from the mid 40s to the mid 50s.
The warming trend will continue into Friday. Although, chances for
rain will begin to occur by Friday afternoon as a low pressure
system begins to develop near the Texas Coast and a secondary one
develops across the Southern Plains. Chances for rain will
increase Friday Night into Saturday. Once the models get beyond
Saturday, solutions begin to diverge on exactly how the Southern
Plains low pressure system will evolve. The ECMWF evolves the
system similar to the low pressure system that tracked through the
Mid-South last night. Thus, changing rain over to freezing rain
late Saturday Night into Sunday morning. The GFS is warmer with
the system keeping precipitation rain. Meanwhile, the Canadian
ends precipitation before temperatures drop below freezing. For
now will keep precipitation all liquid until there is some model
agreement.
Models bring another system into area by Monday Night into Tuesday
thus keeping rain chances in the forecast and little drying time
between systems.
KRM
&&
.AVIATION...
/12z TAFs/
IFR conditions continue across the Mid-South with light to
occasionally moderate rain pulling off to the east. This rain will
affect KTUP for a few more hours, but otherwise gradually
improving conditions are expected through this afternoon. VFR
conditions are anticipated area wide by early to mid afternoon.
Gusty north winds will continue through mid afternoon, becoming
light from the northeast after 00z.
Johnson
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory until 6 AM CST early this morning for
Craighead-Cross-Mississippi-Poinsett.
MO...Winter Weather Advisory until 6 AM CST early this morning for
Pemiscot.
MS...None.
TN...Winter Weather Advisory until 9 AM CST this morning for Dyer-
Lake-Lauderdale-Obion.
&&Hazardous weather outlook, Feb 7, 5:37 AM CST, 2 hours before
Hazardous Weather Outlook National Weather Service Memphis TN 537 AM CST Wed Feb 7 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081345- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 537 AM CST Wed Feb 7 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:32 PM CST | Special Weather Statement | MEG | Crockett | 28 min |
| Feb 6, 6:33 PM CST | Special Weather Statement | MEG | Chester | 27 min |
| Feb 6, 7:27 PM CST | Special Weather Statement | MEG | Carroll, Henry | 33 min |
| Feb 6, 7:49 PM CST | Special Weather Statement | MEG | Panola | 41 min |
| Feb 7, 7:37 AM CST | River Flood Warning | MEG | Monroe | 25 hr |
| Feb 7, 7:37 AM CST | River Flood Warning | MEG | Lowndes, Monroe | 9 days |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.